MAUDE Adverse Event Report: CORDIS CORPORATION SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47520300M
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 2.0 x 300.014 saberx percutaneous transluminal angioplasty (pta) balloon ruptured during ipsilateral below the knee (bk) treatment.The lesion was a bypass restenosis.A 4.5f non-cordis sheath was used with a non-cordis.014 guidewire (gw).The gw crossed easily, the saberx delivered and expanded at nominal pressure.Deflation failed, and the device became stuck with the gw.There was an attempt to remove system, but saberx.014 ruptured.Echo confirmed the rupture.The procedure was completed by inserting a sheath on the opposite side and retrieving the ruptured balloon using a gooseneck.The procedure ended, but contralateral puncture site developed hematoma.The balloon markers are not visible.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.The device prepped normally, maintaining negative pressure.The intended procedure was an ipsilateral below-the-knee (btk) case.The lesion was moderately calcified.The vessel tortuosity was mild.The lesion was a chronic total occlusion (cto).The device was used for a cto.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve.There was no resistance or friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion with the balloon catheter.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 2.0 x 300.014 saberx percutaneous transluminal angioplasty (pta) balloon ruptured during ipsilateral below the knee (bk) treatment.The lesion was a bypass restenosis.A 4.5f non-cordis sheath was used with a non-cordis.014 guidewire (gw).The gw crossed easily, the saberx delivered and expanded at nominal pressure.Deflation failed, and the device became stuck with the gw.There was an attempt to remove the system, but saberx.014 had ruptured and was confirmed with echo.The procedure was completed by inserting a sheath on the opposite side and retrieving the ruptured balloon using a gooseneck.The procedure ended, but the contralateral puncture site developed a hematoma.The balloon markers were not visible.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally by maintaining negative pressure.The intended procedure was an ipsilateral below-the-knee (btk) case.The lesion was moderately calcified.The vessel tortuosity was mild.The lesion was a chronic total occlusion (cto).The device was used for a cto.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve.There was no resistance or friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion with the balloon catheter.The catheter was never in an acute bend and did not kink while being used.The device was returned for evaluation.A non-sterile ¿pta, rx, 2.0 x 300, 150 cm¿ device was received inside a clear plastic bag.The product was unpacked for evaluation.The balloon was found completely separated, and the detached portion was not returned for analysis.The distal section of the wire lumen was also separated, with the missing section not returned.Additionally, the wire lumen displayed an accordion-like deformation extending approximately 10 cm from the rapid exchange port.An unidentified guidewire was lodged inside the wire lumen and could not be removed.No other notable observations were identified.Functional analysis was not performed due to the device¿s damaged condition.Inspection of the balloon separation area using a vision system revealed evidence of elongation at the site where the balloon was attached to the outer member.These elongations are characteristic of tensile overload, indicating that the balloon was subjected to a tensile force that exceeded the material¿s yield strength prior to separation.Similarly, inspection of the separated guidewire lumen showed irregular fracture patterns with visible elongations.These findings are also consistent with material tensile overload, suggesting that the guidewire lumen was subjected to a tensile force exceeding the material¿s yield strength prior to separation.The reported ¿balloon burst at/below rbp¿ with subsequent ¿balloon separation,¿ was verified during product evaluation, although the distal separated portion was not returned for analysis.Additionally, ¿guidewire lumen resistance/friction¿ was evident, as the returned device contained a lodged guidewire that could not be removed.The combination of event details and product evaluation findings indicates that these failures were most likely the result of excessive tensile and frictional forces applied to both the balloon and guidewire lumen during the procedure.The presence of a moderately calcified chronic total occlusion (cto) lesion likely increased procedural resistance, contributing to balloon rupture, incomplete deflation, and difficulty with device withdrawal.Furthermore, the interaction with a non-cordis guidewire introduced additional friction within the guidewire lumen, producing localized stresses that exceeded the material yield strength.This mechanical overload resulted in luminal deformation, an accordioned condition, and entrapment of the guidewire, ultimately leading to device separation.According to the instructions for use, which are not intended to mitigate risk, ¿carefully inspect the catheter prior to use to verify that the catheter has not been damaged and that its size, shape and condition are suitable for the procedure for which it is to be used.Flush or rinse all products entering the vascular system with sterile isotonic saline or a similar solution via the guide-wire access port prior to use.Never attempt to move the guide wire when the balloon is inflated.Do not advance the catheter against significant resistance.The cause of resistance should be determined via fluoroscopy.Inflation in excess of the rated burst pressure may cause the balloon to rupture.Use the recommended balloon inflation medium (25% contrast medium/75% sterile saline solution).It has been shown that a 25/75% contrast / saline ratio has yielded faster balloon inflation / deflation times.Never use air or other gaseous medium to inflate the balloon.If resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/ introducer sheath as a single unit.Do not continue to use the balloon catheter if the shaft has been bent or kinked.¿ based on the information available and product analysis, there is no design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key22432594
Report Number1016427-2025-00052
Device Sequence Number3152443
Product Code LIT
UDI-Device Identifier20705032086988
UDI-Public(01)20705032086988(10)270831(10)2408287493
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number47520300M
Device Lot Number2408287493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5F PARENT SHEATH.; CROSSLEAD TRACKER 0.014" GW.; SABERX.014 (2×300MM).
Patient SexUnknown